Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 75, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 22, 2014, 3:06 AM MST for Greenlee County, Arizona. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2014, 3:06 AM MST (10:06 UTC)
- Expired
- Sep 22, 2014, 9:00 AM MST
- In force
- 6 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Greenlee County, AZ
The radar
The Tucson radar (KEMX), 188 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 10.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2271 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
049 WGUS55 KTWC 221006 FFWTWC AZC011-221300- /O.NEW.KTWC.FF.W.0075.140922T1006Z-140922T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 306 AM MST MON SEP 22 2014 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL GREENLEE COUNTY IN SOUTHEAST ARIZONA... * UNTIL 600 AM MST * AT 252 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED BETWEEN 1 AND 2 INCHES OF RAIN HAS FALLEN OVER THE PAST COUPLE OF HOURS IN A WIDESPREAD AREA TO THE EAST OF CLIFTON. RAINFALL RUNOFF WILL SIGNIFICANTLY IMPACT WARDS CANYON ROAD...AND THE WASH BETWEEN HACKBERRY DRIVE AND VERDE LEE. FLASH FLOODING MAY ALSO IMPACT THE HOUSING COMMUNITIES ALONG WARDS CANYON ROAD. IN ADDITION TO THIS AREA...PORTIONS OF HIGHWAY 78 TO THE NORTH OF THE JUNCTION WITH HIGHWAY 191 WILL ALSO BE IMPACTED WITH RUNNING WATER IN ROADWAY DIPS AND OTHER LOW LYING AREAS. STORMS ARE MOVING NORTHEAST AT 5 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3327 10937 3314 10905 3290 10905 3290 10928 $$
2 follow-up statements
149 WGUS55 KTWC 221237 FFWTWC AZC011-221600- /O.EXT.KTWC.FF.W.0075.000000T0000Z-140922T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 537 AM MST MON SEP 22 2014 THE NATIONAL WEATHER SERVICE IN TUCSON HAS EXTENDED THE * FLASH FLOOD WARNING FOR... CENTRAL GREENLEE COUNTY IN SOUTHEAST ARIZONA... * UNTIL 900 AM MST * AT 530 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED BETWEEN 1.50 AND 2.50 INCHES OF RAIN HAS FALLEN DURING THE EARLY MORNING HOURS IN A WIDESPREAD AREA TO THE EAST AND SOUTHEAST OF CLIFTON. RAINFALL RUNOFF WILL SIGNIFICANTLY IMPACT WARDS CANYON ROAD. FLASH FLOODING MAY ALSO IMPACT THE HOUSING COMMUNITIES ALONG WARDS CANYON ROAD. IN ADDITION TO THIS AREA...PORTIONS OF HIGHWAY 78 TO THE NORTH OF THE JUNCTION WITH HIGHWAY 191 WILL ALSO BE IMPACTED WITH RUNNING WATER IN ROADWAY DIPS AND OTHER LOW LYING AREAS. THIS FLASH FLOOD WARNING EXTENDS THE PREVIOUS FLASH FLOOD WARNING FOR THE SAME AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3327 10937 3314 10905 3290 10905 3290 10928 $$
841 WGUS75 KTWC 221608 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 908 AM MST MON SEP 22 2014 AZC011-221614- /O.EXP.KTWC.FF.W.0075.000000T0000Z-140922T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENLEE AZ- 908 AM MST MON SEP 22 2014 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL GREENLEE COUNTY... EARLIER THIS MORNING HEAVY RAINS OCCURRED OVER PORTIONS OF GREENLEE COUNTY. AS A RESULT A FLASH FLOOD WARNING WAS ISSUED. HOWEVER...THE RAINS HAVE LONG SINCE DISSIPATED. THEREFORE...THE WARNING WAS ALLOWED TO EXPIRE AT 9 AM MST THIS MORNING. HOWEVER...AREAS SUCH AS WARDS CANYON MAY CONTINUE TO SEE FLOWING WATER THAT MAY IMPACT TRAFFIC IN THE AREA THROUGH THE REMAINDER OF THIS MORNING AND PERHAPS INTO THE AFTERNOON. N ADDITION TO THIS AREA...PORTIONS OF HIGHWAY 78 TO THE NORTH OF THE JUNCTION WITH HIGHWAY 191 MAY ALSO SEE RUNNING WATER IN ROADWAY DIPS AND OTHER LOW LYING AREAS THROUGH THIS MORNING. THEREFORE... MOTORISTS ARE ADVISED TO DRIVE WITH CAUTION. LAT...LON 3327 10937 3314 10905 3290 10905 3290 10928 $$ MOLLERE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 8:35 PM MST, 6 hours 31 minutes earlier.
Area forecast discussion, Sep 21, 8:35 PM MST, 6 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 835 PM MST SUN SEP 21 2014 .SYNOPSIS...DRIER CONDITIONS WILL LEAD TO REDUCED COVERAGE OF SHOWERS AND THUNDERSTORMS BY MIDWEEK. THE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL THEN INCREASE DURING THE LATTER PART OF THE WEEK. A GRADUAL WARMING TREND WILL OCCUR THROUGH WEDNESDAY FOLLOWED BY COOLER TEMPERATURES NEXT WEEKEND. && .DISCUSSION...EARLIER CONVECTION ACROSS OUR AREA CONTINUES TO DECREASE IN COVERAGE AND INTENSTIY THIS EVENING. AN AREA OF RAIN ASSOCIATED WITH A STORM COMPLEX OVER SONORA MEXICO...WHICH PRODUCED A QUICK 1-2 INCHES NEAR BISBEE...IS ALSO WANING THIS HOUR. GIVEN THE LINGERING SHOWERS/STORMS ACROSS OUR EASTERN ZONES...NO CHANGES ARE NEEDED TO THE INHERITED GRIDS AT THIS POINT. && .AVIATION...VALID THRU 23/06Z. ISOLATED -SHRA/-TSRA MAY OCCUR EAST OF KTUS LATE TONIGHT AND EARLY MONDAY MORNING. MAIN AREA OF STORMS AS OF 03Z BETWEEN KOLS AND KDUG WITH OUTFLOW BOUNDARY MOVING TOWARDS KOLS TERMINAL WHICH WILL SHIFT WINDS TO E WITH THE POSSIBILITY OF A BRIEF GUST TO 20 KTS. SCATTERED -SHRA/-TSRA AGAIN MONDAY AFTERNOON...ESPECIALLY EAST OF KTUS. OTHERWISE...SURFACE WIND WILL BE MAINLY LESS THAN 10 KTS THRU MONDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL OCCUR ESPECIALLY FROM TUCSON EASTWARD AND SOUTHWARD ON MONDAY. DRIER CONDITIONS WILL PRODUCE MARKEDLY LESS COVERAGE OF SHOWERS AND THUNDERSTORMS TUESDAY AND WEDNESDAY. INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS WILL THEN PREVAIL THURSDAY INTO NEXT WEEKEND. BRIEF GUSTY OUTFLOWS WILL OCCUR WITH THE STRONGER THUNDERSTORMS. OTHERWISE...20-FOOT WINDS WILL GENERALLY BE LESS THAN 15 MPH THIS WEEK. && .PREV DISCUSSION...THE COVERAGE OF SHOWERS/TSTMS SHOULD BE QUITE SIMILAR MON AFTERNOON/EVENING VERSUS TODAY...AS DEEPER MOISTURE IS PROGGED TO CONTINUE ACROSS LOCALES MAINLY EAST AND SOUTH OF TUCSON. THUS...HAVE OPTED FOR ISOLATED TO SCATTERED SHOWERS/TSTMS FROM TUCSON EWD/SWD MON AFTERNOON/EVENING. EXPECT DRY CONDITIONS ACROSS WRN PIMA COUNTY. ANY SHOWERS/TSTMS LATE MON NIGHT WILL BE NEAR THE NEW MEXICO BORDER WITH DRY CONDITIONS ELSEWHERE. HIGH PRESSURE ALOFT CENTERED OVER THE NRN GULF OF CALIFORNIA TUE IS PROGGED TO AMPLIFY OVER THE SWRN CONUS WED. WARMER MID-LEVEL TEMPS IN COMBINATION WITH DECREASED MOISTURE WILL TRANSLATE INTO MARKEDLY REDUCED PRECIP CHANCES TUE-WED. ISOLATED SHOWERS AND THUNDERSTORMS WED AFTERNOON/EVENING SHOULD BE CONFINED TO NEAR THE HIGHER TERRAIN EAST AND SOUTH OF TUCSON. LOWER AND MID-LEVEL MOISTURE SHOULD INCREASE THUR-SAT AHEAD OF A DEEPENING UPPER TROUGH OVER THE WRN CONUS. THERE WERE SOME FAIRLY PRONOUNCED DIFFERENCES BETWEEN THE 21/12Z GFS/ECMWF REGARDING THE EVOLUTION OF THIS TROUGH BY NEXT WEEKEND. IN ESSENCE...THE GFS DEPICTED A MORE-PROGRESSIVE SYSTEM VERSUS THE ECMWF...WITH THE GFS ADVANCING THE MID-LEVEL TROUGH AXIS EAST OF THE AREA BY SUN. MEANWHILE...THE ECMWF PROGGED SWLY FLOW AND MORE-ROBUST MOISTURE FIELDS TO BE ACROSS SE AZ SUN IN RESPONSE TO A 568 DM LOW CENTERED OVER THE GREAT BASIN. AT ANY RATE...ISOLATED SHOWERS/TSTMS THUR SHOULD INCREASE TO SCATTERED COVERAGE OF SHOWERS/TSTMS BY SAT. THERE ARE SOME SIGNATURES VIA THE GFS/ECMWF THAT SUGGEST THE POTENTIAL FOR SEVERE TSTMS TO OCCUR SAT. HAVE OPTED FOR A MIDDLE-GROUND APPROACH BETWEEN THE GFS/ECMWF FOR POPS NEXT SUN. THIS TRANSLATES TO ISOLATED SHOWERS/ TSTMS GENERALLY FROM TUCSON EWD WITH DRY CONDITIONS ACROSS WRN/CENTRAL PIMA COUNTY. EXPECT A DEGREE-OR-TWO OF DAILY WARMING MON-WED FOLLOWED BY HIGH TEMPS FALLING BELOW SEASONAL NORMALS NEXT WEEKEND. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 5:01 PM MST | Areal Flood Advisory | TWC | Graham, Pinal | 3 hr |
| Sep 21, 6:56 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Sep 21, 7:25 PM MST | Flash Flood Warning | TWC | Cochise | 2 hr |
| Sep 22, 12:53 AM MST | Areal Flood Advisory | TWC | Greenlee | 82 min |
| Sep 22, 8:35 AM MST | Areal Flood Advisory | TWC | Graham, Greenlee | 12 hr |
| Sep 22, 1:51 PM MST | Areal Flood Advisory | TWC | Cochise | 114 min |
| Sep 22, 2:35 PM MST | Special Weather Statement | TWC | Cochise | 40 min |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.